Mathematical Research Letters

Volume 16 (2009)

Number 6

On the Dimension of the Hilbert Scheme of Curves

Pages: 941 – 954

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n6.a3

Author

Dawei Chen (University of Illinois at Chicago)

Abstract

Consider an irreducible component of the Hilbert scheme whose general points parameterize degree $d$ genus $g$ smooth irreducible and non-degenerate curves in a projective variety $X$. We give lower bounds for the dimension of such components when $X$ is $\mathbb P^3, \ \mathbb P^4$ or a smooth quadric threefold in $\mathbb P^4$, respectively. Those bounds make sense from the asymptotic viewpoint if we fix $d$ and let $g$ vary. Some examples are constructed using determinantal varieties to show the sharpness of the bounds for $d$ and $g$ in a certain range. The results can be applied to study rigid curves.

Full Text (PDF format)